| Model Number |
QC-8-20-3D |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/02/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
It was reported the physician information could not be provided due to restriction by privacy regulations.
Event or Problem Description
Medtronic received a report that the coil became stuck in the central part of the microcatheter, and early detachment was a concern.The coil was retrieved and replaced.There was no damage noted to the catheter.The devices were prepared according to the instructions for use (ifu).The patient was said to not be involved in the event.Ancillary devices include a sl-10 microcatheter.
Additional Manufacturer Narrative
H10: previous report submitted in error.Event did not and does not meet the reporting requirements stipulated in 21 cfr 803.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that the coil did not detach but was replaced because of the concern of the possibility.The coil had pushed out of the introducer sheath smoothly.Mdr decision corrected to not reportable.No additional supplemental reports are required unless additional information received indicates a reportable event.
Additional Manufacturer Narrative
Mdr decision corrected to not reportable.No additional supplemental reports are required unless additional information received indicates a reportable event.B5.Updated with additional information received.Coding was updated related to additional information received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: analysis of the axium coil (lot no.A780793) found bends at 34.0 cm to 43.0 cm from the proximal end of the pushwire.The implant coil appeared to be damaged and stretched with the polypropylene filament intact.The sl-10 catheter appeared to be compatible for use with the axium coil as it has a labeled inner diameter (id) of 0.0165¿.The axium coil could not be used for resistance testing with an in-house microcatheter due to its damaged condition.Based on the analysis findings, the axium coil was confirmed to have ¿coil resistance/ stuck in catheter¿ issue as the returned axium coil was found to be damaged and stretched.In addition, the pushwire was also found to be bent.It is likely that these damages occurred when the customer attempted to advance the axium coil through the sl-10 catheter against the reported resistance.However, the cause for resistance could not be determined.Possible causes of resistance include the use of damaged catheter, patient tortuous anatomy and lack of continuous flush with heparinized saline during delivery.Since the sl-10 catheter was not returned; any contribution of the catheter to the resistance issue could not be determined.There was no non-conformance to specifications identified that led to the resistance issue.H6: method code updated to b01.Result code updated to c070601.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.